I thought panic attack too. PAs can cause all those symptoms. Tingly weak arms are a hall mark.
Personally I think PAs have their basis in Dysautonomia. In other words, PAs are a manifestation of Dysautonomia. Unfortunately there's not much that can be done other than to treat the symptoms. try googling Dysautonomia and see where that take ya.
Okay I will do that, thank you. One thing I didn't understand though is that there was nothing that really brought on a panic attack. There was no immense stress, or anything going on at the time of the first attack. They were simply sitting in a restaurant. I will look into that though, thanks.
wow, I have panic attacks but never anything like that. I was thinking seizures.
That's what happens with PAs oF ANS origin. Often described as "out of the blue". They are hard core PAs that look like seizures like jenny pointed out.
The vomiting, loss of conciousness, eyes going up and visual changes make me think neurological. Maybe there are a couple of different things going on. Has she been seen by a neurologist?
Hmmm...my two cents is that she is way too young to be going thru this...if it were my family member i would probably post on the "Ask A Doctor" forum that Medhelp sponsors. If you scroll back to the top of your screen and go back to forums on the right side you'll see the ask a doc forum. My understanding is that those docs hail from the Cleveland Clinic one of the best of the best and i think you would be covering all of your bases because you can bet if one doc doesn't have a clue they;ll ask the others .....good luck with your search and i hope she feels better soon......
hi, just guessing but judging from the sequence I'd think some sort of cardiogenic cerebral hypoxia. What precipitates it? Maybe unstable angina leading to an arrythmia. Maybe hypotension exacerbated by chronic ranitidine overuse worsens the hypoxia. Maybe the vomiting alters electrolyte status, and the hypokalemia induces arrhythmia.
Maybe the statin contributes to her arrhythmia (does she have leg pain? Does she take CoQ10 to compensate for the statin?)
Do the episodes last seconds or minutes? (IOW, differentiating syncope vs seizure.)
What about amnesia?
Hypoglycemia or TIA doesn't seem likely because of the stiff muscles.
Anyway, I think you're right to suspect some serious underlying condition.
(If she were older I'd ask about Polident.)
Cindy, no, no neurologist yet. She has no insurance, and little income, and she is not old enough for medicare yet I don't think. So she is sort of in a pickle and hesitant.
NTB, I am only familiar with a few of the terms you threw out there, and all that I can say is no leg pain, and no CoQ10. The episodes last an estimated 2 minutes or so, the loss of consciousness. Amnesia ? well, not general, no. But she has no recollection of these events.
My mother had suspected hypotension because her pressure usually runs low.
I believe I forgot to mention that another episode had happened months prior to this one, and she was at my great grandma's house doing house work, and she fell off of a side of steps that had no railing or anything, and hurt her neck. But this was another time that something similar had happened to her,which caused her fall and it was also out of the blue, and not proceeded by any more attacks until these recent two. But I do not think this one had included any vomiting.
Another important thing that I should mention is that she had been getting some of her non-prescription meds from an Amish store somewhere out in the boonies where she lives, and some of them were expired.
Prior to the first attack that happened about a week and a half ago, she admitted to using a caffeine pill (stacker 2), It was the kind that used to have ephedra in it, but they changed the pill at some point to not include ephedra, due to the harmful effects. Considering where she obtained these pills as i mentioned, I have no idea if it were the older ones with ephedra. She was also taking a water-pill.
Sorry that I do not have more exact details on these, just lots of loose ends. which is why I didn't include it in my original post.
I would like to say that the pills are to blame, and one might readily assume that because most people with common sense knows that is a dangerous concoction to be playing with when you add heart issues, high cholesterol, arrhythmia, etc. However, considering she had this happen to her once before (at great grandma's) without the use of these pills, and the long prior history of frequent vomiting, I cannot tell if it was brought on by the pills (she also was not taking them at the time of the second attack) But I added this little note to see if you had any insight on those as well.
I'm with Itdood on this one - it really sounds like the ANS; which can be very quirky and is often misunderstood by doctors - I've had 2 cardiologists tell me they do not understand the autonomoic nervous system fully and no 2 patients are affected by the same thing in the same way.
The ANS is a very complex system and is part of the CNS and can be misdiagnosed for many years. This does fall under the Dysautonomia umbrella and there are literally thousands of disorders in the DYS spectrum - many may cross over into others.
We have a DYS forum here http://www.medhelp.org/forums/Dysautonomia-Autonomic-Dysfunction/show/266
and there is DInet.org that has wonderful members and information on both sites.
Here's a great article that tells a bit about the ANS: http://www.medhelp.org/forums/Dysautonomia-Autonomic-Dysfunction/show/266
Hope you find some answers for your grandmother - btw if she hasn't, she may want to ask for a tilt table test =)